Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 241, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 27, 2008, 7:30 PM CDT for 6 counties in Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 27, 2008, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cass County, IL, Fulton County, IL, Mason County, IL, Morgan County, IL, Schuyler County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 107 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:23 PM CDT | TSTM WND DMG | 3 E Camden, IL | LARGE LIMBS BLOCKING THE ROAD AND CONSTRUCTION SIGNS BLOWN DOWN. POWER OUT IN CAMDEN AND BROOKLYN. |
| Jul 27, 8:33 PM CDT | TSTM WND DMG | 4 W Rushville, IL | LARGE TREE DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 280030
SVRILX
ILC017-057-125-137-169-171-280130-
/O.NEW.KILX.SV.W.0241.080728T0030Z-080728T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
CASS COUNTY IN WEST CENTRAL ILLINOIS...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN MASON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 830 PM CDT.
* AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF BROOKLYN TO 36 MILES SOUTHWEST
OF BROOKLYN...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF
CARTHAGE TO 3 MILES NORTHEAST OF QUINCY...AND WAS MOVING EAST AT 60
MPH.
* LOCATIONS IMPACTED INCLUDE...
BROOKLYN...
LITTLETON...
VERMONT...
RUSHVILLE...
ASTORIA...
IPAVA...
BROWNING...
NAPLES...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ALEXANDER...ALSEY...
ARENZVILLE...BATH...BEARDSTOWN...BLUFF SPRINGS...BLUFFS...BROOKLYN...
CHANDLERVILLE...CHAPIN...EXETER...FRANKLIN...JACKSONVILLE...
LITERBERRY...MANCHESTER...MEREDOSIA...MURRAYVILLE...VIRGINIA...
WINCHESTER AND WOODSON.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 75.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4028 9093 4029 9046 4054 9045 4034 9012
3954 9002 3953 9058 3971 9065 3983 9059
3988 9060 3997 9053 3997 9060 4010 9072
4011 9094
TIME...MOT...LOC 0030Z 286DEG 52KT 4044 9088 3995 9132
$$
BARKER3 follow-up statements
000
WWUS53 KILX 280046
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT SUN JUL 27 2008
ILC017-057-125-137-169-171-280130-
/O.CON.KILX.SV.W.0241.000000T0000Z-080728T0130Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
746 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN MASON...SCHUYLER...CASS...MORGAN...SOUTHWESTERN
FULTON AND SCOTT COUNTIES...
AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LITTLETON TO 23 MILES
SOUTHWEST OF HUNTSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF MACOMB TO 17 MILES EAST OF QUINCY...MOVING EAST AT 60
MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
VERMONT...
RUSHVILLE...
RAY...
TABLE GROVE...
MARIETTA...
RIPLEY...
ASTORIA...
IPAVA...
BERNADOTTE...
MARBLETOWN...
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 76.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4028 9093 4029 9046 4054 9045 4034 9012
3954 9002 3953 9058 3971 9065 3983 9059
3988 9060 3997 9053 3997 9060 4010 9072
4011 9094
TIME...MOT...LOC 0046Z 286DEG 52KT 4037 9059 3988 9104
$$
BARKER000
WWUS53 KILX 280106
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT SUN JUL 27 2008
ILC017-057-125-137-169-171-280130-
/O.CON.KILX.SV.W.0241.000000T0000Z-080728T0130Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
806 PM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN MASON...SCHUYLER...CASS...MORGAN...SOUTHWESTERN
FULTON AND SCOTT COUNTIES...
AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF BROOKLYN TO 35 MILES
SOUTHWEST OF HUNTSVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES
SOUTHWEST OF MACOMB TO 8 MILES NORTHEAST OF HANNIBAL...MOVING
SOUTHEAST AT 52 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
LITTLETON...
RUSHVILLE...
RIPLEY...
RAY...
VERMONT...
TABLE GROVE...
FREDERICK...
ASTORIA...
IPAVA...
BEARDSTOWN...
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 76.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4028 9093 4029 9046 4054 9045 4034 9012
3954 9002 3953 9058 3971 9065 3983 9059
3988 9060 3997 9053 3997 9060 4010 9072
4011 9094
TIME...MOT...LOC 0106Z 300DEG 45KT 4024 9075 3975 9120
$$
BARKER000
WWUS53 KILX 280134
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
834 PM CDT SUN JUL 27 2008
ILC017-057-125-137-169-171-280140-
/O.EXP.KILX.SV.W.0241.000000T0000Z-080728T0130Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
830 PM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MASON...AND
SOUTHWESTERN FULTON COUNTIES EXPIRES AT 830 PM CDT...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR...SCOTT...
MORGAN...WESTERN SANGAMON...CASS...SOUTHWESTERN MENARD...AND
SCHUYLER COUNTIES...UNTIL 930 PM CDT.
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT MASON
AND FULTON COUNTIES...THUS THE WARNING FOR THESE COUNTIES HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4028 9093 4029 9046 4054 9045 4034 9012
3954 9002 3953 9058 3971 9065 3983 9059
3988 9060 3997 9053 3997 9060 4010 9072
4011 9094
TIME...MOT...LOC 0106Z 300DEG 45KT 4023 9075 3975 9120
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:15 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 27, 6:15 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 615 PM CDT SUN JUL 27 2008 .DISCUSSION... ISSUED 256 PM CDT SUN JUL 27 2008 MODELS REMAIN IN GOOD AGREEMENT WITH OVERALL PATTERN FCST AND EVOLUTION NEXT SEVERAL DAYS. ON THE SFC THE NAM AND GFS CONTINUE TO DIFFER WITH WHAT THE PATTERN IS SUPPOSED TO LOOK LIKE. INTERESTING THING TODAY IS THAT THE NGM LOOKS PRETTY SIMILAR TO THE GFS SFC PATTERN AND SEEMS TO HAVE A BETTER HANDLE ON THE QPF FIELDS NEXT 24HRS. BASED ON MCS PARAMETERS IN THE MODELS BELIEVE THE GFS IS TOO FAR EAST WITH THE QPF FIELDS TONIGHT AND PREFER A NAM/NGM LOCATION. MAIN CONCERN IN THE SHORT TERM IS PCPN ASSOCIATED WITH DEVELOPING MCS/BOWING SEGMENT TONIGHT. ANOTHER CONCERN IS THE RETURN OF PCPN CHANCES FOR TUE NIGHT THROUGH THUR AS ANOTHER FRONT DROPS INTO THE REGION MID WEEK. LONG TERM MODELS HAVE COME TO A BETTER AGREEMENT THIS PACKAGE AND WITH ALL PCPN CONCERNS ON THUR...ONLY REAL CONCERNS IN THE LONG TERM WILL BE HOW WARM WILL IT GET BY NEXT WEEKEND. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT AREA OF CONVECTION HAS FINALLY DEVELOPED IN NRN IOWA THIS AFTERNOON AND APPEARS TO BE TAKING A MOVE SOUTHEAST. THIS WILL LIKELY AFFECT PARTS OF THE CWA LATE THIS AFTERNOON AND INTO THIS EVENING. MCS PARAMETERS SUGGEST THIS AREA OF CONVECTION WILL DIVE INTO NORTHWEST PARTS OF THE CWA THIS EVENING. MODEL QPF FIELDS AND OTHER PARAMETERS SUGGEST THE PCPN WILL TAKE A MORE SOUTHERLY TRACK INTO EASTERN IOWA AND EASTERN MO THIS EVENING. HAVE INCREASED POPS IN THE NW AND WEST FOR TONIGHT BASED ON THIS LINE OF THINKING FOR NOW. HOWEVER...WILL TAKE FINAL LOOK AFTER 3PM TO SEE IF LIKELY POPS AREA NEEDS TO BE EXPANDED EASTWARD BASED ON TRACK OF CONVECTION. SOME QUESTION AS TO WHAT SFC PATTERN WILL LOOK LIKE TOMORROW BUT STILL THINK OUTFLOW BOUNDARIES WILL BE AROUND AND MOISTURE WILL REMAIN HIGH. SO WILL KEEP CHC POPS IN FCST FOR TOMORROW. SHOULD BE A BRIEF DRY PERIOD TOMORROW NIGHT BEFORE PCPN CHANCES RETURN FOR TUE NIGHT THROUGH WED NIGHT. MODELS INDICATE STRONGER WAVE RIDING OVER TOP THE RIDGE MID WEEK. THIS WILL DRAG A COLD FRONT DOWN ACROSS THE AREA. FIRST INDICATIONS ARE THE FRONT WILL BE SLOW TO MOVE THROUGH CWA SO WILL HAVE TO HAVE SOME FORM OF CHC POPS THROUGH REST OF THE SHORT TERM FOR NOW. WILL MAKE ADJUSTMENTS NEXT WEEK AS MODELS GET BETTER HANDLE ON SITUATION AND ATMOSPHERE RECOVERS FROM TONIGHTS AND TOMORROWS CONVECTION. TEMPS WILL REMAIN AROUND NORMAL TOMORROW EVEN WITH PCPN AND CLOUD COVER IN THE AREA. HOWEVER...TEMPS WILL RECOVER TO MUCH ABOVE NORMAL BY TUE AS SOUTHERLY FLOW RETURNS QUICKLY. ABOVE NORMAL TEMPS WILL REMAIN REST OF PERIOD AS MID WEEK FRONTAL SYSTEM STAYS JUST NORTH OF THE AREA. MOS GUIDANCE LOOK REASONABLE FOR NOW. LONG TERM...THURSDAY THROUGH SUNDAY CHC POPS WILL CONTINUE INTO THUR AS FRONT SLOWLY PUSHES THROUGH THE AREA. THEN DRY WEATHER CAN BE EXPECTED AS RIDGING AND NORTHWESTERLY FLOW RETURNS. COULD BE SOME WEAK WAVES IN THE FLOW BUT LOCATION AND TIMING IS TOO UNCERTAIN. SO WILL KEEP DRY WEATHER IN FCST FOR THURSDAY NIGHT THROUGH NEXT SUNDAY. TEMPS WILL REMAIN AT OR ABOVE NORMAL FOR THE PERIOD. MEX GUIDANCE LOOKS REASONABLE WITH THIS AS WELL. AUTEN && .AVIATION... ISSUED 615 PM CDT SUN JUL 27 2008 LARGE SEVERE THUNDERSTORM CLUSTER IN SERN IA WILL MOVE SEWD THROUGH W-CENTRAL IL BEFORE 06Z MON. ERN END OF STRONGEST STORM MAY CLIP SPI BETWEEN 02Z AND 03Z. CHANCES ARE ALSO HIGH FOR CONVECTION FOR PIA/BMI/DEC...HOWEVER STORMS SHOULD BE WEAKER OVER THESE AREAS. MAIN SHORTWAVE PRODUCING THE CONVECTION WILL BE CLEARING OUT MOST OF THE PRECIPITATION OVER CENTRAL IL AFTER 06Z. WILL INCLUDE SOME PROB30 FOR POSSIBLE SCT REDEVELOPMENT BEFORE 18Z MON...WITH CHANCES THEN LOWERING AFT 18Z MON. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 27, 3:05 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT SUN JUL 27 2008 ILZ027>031-036-037-040>042-047>051-281100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 305 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM COMPLEX DIVING SOUTHEAST OUT OF THE NORTHERN PLAINS/UPPER MIDWEST THIS AFTERNOON SHOULD WEAKEN CONSIDERABLY BEFORE IT REACHES CENTRAL ILLINOIS. HOWEVER...IF THE STORMS HOLD TOGETHER OR ADDITIONAL STORMS FIRE ALONG REMNANT OUTFLOW BOUNDARIES...A FEW SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT. AN ADDITIONAL STORM COMPLEX IS EXPECTED TO FORM OVER THE UPPER MIDWEST TONIGHT. THESE STORMS MAY TRACK INTO CENTRAL ILLINOIS BY MORNING. THESE STORMS WOULD BE LESS LIKELY TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC WEATHER DISTURBANCES WILL PROVIDE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ038-043>046-052>057-061>063-066>068-071>073-281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 305 PM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM COMPLEX IS EXPECTED TO FORM OVER THE UPPER MIDWEST TONIGHT. THESE STORMS MAY TRACK INTO CENTRAL AND SOUTHEAST ILLINOIS BY MORNING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC WEATHER DISTURBANCES WILL PROVIDE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:29 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Schuyler, Scott | 61 min |
| Jul 27, 9:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.